“A-bombs” and Kidney Health
Another day and another case study to learn from… In this case it involved a 40 year old man who was taking 50 mg’s of Anadrol for 3 months. He also admitted to a 6 month run of Anadrol four years earlier . Keep in mind, as with any case study, it’s simply an assumption that the individual is telling the truth. In most cases people admitted to the hospital are likely significantly underreporting what they are actually using. Anadrol has safely been administered to HIV patients in doses as high as 150 mg’s per day for 30 weeks ! At the same time 3 months, or 12 weeks, of Anadrol is pretty excessive even by today’s standards.
He checked himself into the emergency room after experiencing severe right lower back pain. Lab results found the following:
- Hemoglobin – 17.9 g/dL HIGH (normal range is 14.0–17.5 g/dL)
- Hematocrit – 52% HIGH (normal range is 40.7 – 50.3%)
- Creatinine – 1.57 mg/dL HIGH (normal range is 0.7 to 1.3 mg/dL)
- Erythropoietin – 5.1 mU/mL NORMAL
While his hematocrit, and hemoglobin were elevated there were not the most alarming finding. What was more alarming was a CT scan of the abdomen which literally showed tissue death in the right kidney. In the image below you can see the darker area of the kidney (a small white arrow directs you to the area).
They gave the man Aspirin 100 mg daily and acenocoumarol (to prevent blood clots) for a few weeks until his hematocrit and hemoglobin returned to normal ranges. While not specifically stated, we can assume the anadrol was discontinued. The authors go on to state the primary cause of the kidney tissue death (due to poor blood flow to the area) was likely a result of high hemotocrit, which accompanies a high red blood cell count.
So much like the man in the previous case study who suffered a stroke, lack of cycling and/or not giving blood could have saved them both a lot of pain.
Anadrol to Blame?
Again case studies are limited by the honesty of the studied subject. Still it’s concerning that the markers were elevated but perhaps no more than we have seen from many guys online before. In this case it seems anadrol did cause kidney tissue death. Finally, it seems a preventative measure in this case may have again been cycling off the anadrol, and donating blood.
By Travis DeGraff